Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 139, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 30, 2015, 2:56 PM CST for Mayes County, Oklahoma. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2015, 2:56 PM CST (20:56 UTC)
- Expired
- Dec 31, 2015, 2:45 PM CST
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Mayes County, OK
The radar
The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916
WGUS54 KTSA 302056
FFWTSA
OKC097-312045-
/O.NEW.KTSA.FF.W.0139.151230T2056Z-151231T2045Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
256 PM CST WED DEC 30 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
A DAM FLOODGATE RELEASE IN...
SOUTH CENTRAL MAYES COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 245 PM CST THURSDAY
* AT 251 PM CST...DAM OPERATORS REPORTED THE FLOODGATES ON THE KERR
DAM WERE OPENED AND RELEASING HIGH VOLUMES OF WATER OUT OF LAKE
HUDSON. THIS HAS RESULTED IN SOME FLOODING OF AREAS DOWNSTREAM
FROM THE DAM...ALONG THE GRAND NEOSHO RIVER TO THE EAST OF
CHOUTEAU...DOWN TO THE HEADWATERS OF FORT GIBSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3621 9516 3608 9520 3608 9533 3617 9534
3629 9523
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 30, 11:51 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 30, 11:51 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1151 AM CST WED DEC 30 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Although some breaks in the low clouds have been noted across nern OK and nwrn AR this morning, there still exists abundant MVFR ceilings across most of the region. Southern TAF sites likely see VFR conditions by late this afternoon while northern sites see variable MVFR ceilings. Any northern sites that go VFR today will likely see MVFR ceilings redeveloping overnight. && .PREV DISCUSSION... /ISSUED 1042 AM CST WED DEC 30 2015/ DISCUSSION... Weak surface ridging evident over the Central/Southern Plains will maintain unseasonably cool temperatures over the region today with light wind. There has been some breaks in cloud cover this morning but expecting most places to maintain mostly cloudy sky much of today as low clouds try to fill back in per animated satellite imagery. 16Z temperatures running slightly warmer than this time yesterday and ongoing high temperature forecast appears to be in line. Made some minor changes to cloud cover, hourly temperatures through today, and removed morning freezing fog from far nern OK and nwrn AR with this morning's update. TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...69
Hazardous weather outlook, Dec 30, 12:33 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1233 PM CST WED DEC 30 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311130- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1233 PM CST WED DEC 30 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION... DANGEROUS AND LIFE-THREATENING FLOODING CONTINUES ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. EXCESSIVE RAINFALL FROM THIS PAST WEEKEND CONTINUES TO RESULT IN MODERATE TO MAJOR RIVER FLOODING AS WELL AS RESERVOIR RELEASES THAT HAVE IMPACTED NUMEROUS ROADS OVER THE REGION. ALL RIVERS AND STREAMS THAT ARE CURRENTLY IN FLOOD ARE AT OR PAST THEIR PEAK CRESTS AND ARE STEADY OR FALLING. AVOID FLOODED AREAS AND REMEMBER...TURN AROUND DON'T DROWN. WEATHER CONDITIONS TODAY ARE EXPECTED TO BE PARTLY TO MOSTLY CLOUDY WITH TEMPERATURES BELOW THE SEASONAL AVERAGE FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... HIGH PRESSURE IS FORECAST TO BUILD OVER THE PLAINS THROUGH THE UPCOMING WEEKEND. THIS WILL ALLOW FOR CONDITIONS TO DRY OUT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH TEMPERATURES NEAR THE SEASONAL AVERAGE DURING THE WEEK. A WARMING TREND LOOKS TO BE POSSIBLE DURING THE WEEKEND AND EARLY NEXT WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 12:56 PM CST | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 10 more | 48 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.